This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My brother is having a problem now at age 30 that he had once before at age 17. He gets a queazy feeling after eating and then he vomits, then he feels better. He does not induce it. It is not accompanied by severe nausia. He has lost 20 lbs recently. I think it is from post tramatic stress... nervous stomach etc. At 17 he was uprooted from our home town and moved across country (dad was transferred) and had to start in a brand new high school as a senior knowing no one at all. It was very stressful for him. After a year of the condition, nerves, anxiety, etc.. he adapted to the new life and the condition went away. He went to several doctors at the time and none could figure out why he vomited after eating.? Now, he has developed it again, after a recent huge breakup with a fiance and then finding out our mother has lung cancer. It makes sense that it is stress. ? The food just doesn't sit well. I myself have nervous stomach sometimes and it is the same symptoms, right after eating, but I have it in the form of stomach cramps then diarreah (diarrhea), then I feel fine. There was nothing on-line for nervous stomach causing vomiting though, just the diarreah (diarrhea). He's not an attention getter nor does he induce vomiting. He has no other notible symptoms like blood in stool or abdominal pain, discolored urine, etc. He has been put on Paxil to help anxiety and it has started kicking in but he still vomits sometimes after a meal. He's small framed and can not afford to not keep his food down. His doctor gave him anti nausia pills but they don't help. Any suggestions to what it is? COULD IT BE NERVOUS STOMACH? Also, just a tiny second question... since I was very young I had a mild condition that I think is a bit OC disorder... I would be walking and stub my right toe, say, and then I'd have to stub my left as well to keep it balanced. I remember doing this as a little girl. Now, at 34 years old, I might accidentily bite one side of my mouth, say, and then have to bite the other side to balance it out. Or, in the car, I stretch my left leg then HAVE to stretch my right leg. Not that it is a problem that interferes with my life, but I was just curious if this is could be a mild case of OCD. Thanks, if you have to choose only ONE question, please answer the one about my brother... :) Much appreciated. PLEASE ADVISE ASAP!
There is nothing as stressful as loss or impending possible loss. You and your brother are dealing with that because of the diagnosis of your mother. Your symptoms are a magical way of controlling life forces...balancing out so the terrible things don't happen. It is a natural response..something to observe but not worry about.
Your brother is having a triple dose because of breaking up with his fiancee, and it is extremely likely that his nervous stomach symptoms are a direct result of that. In addition to Paxil, and stomach specific medication, he should be in counseling to help him get through the strain of the breakup.
Hello. I'm not too familiar with an actual term to use for your brother's condition, but I can tell you that when I am under alot of stress and axiety, my stomach is quesy all the time, and I have thrown up after eating. I think my stomach is probaly nervous all day, and the food just makes it worse. It can last on and off for weeks. During these periods, I try to just live on toast, crackers, Ginger Ale, things that will sooth my stomach. The nausea comes and goes, but when I am not under a whole lot of stress, I am like you, with the cramps..etc. I think that comes from eating junk. (fast food, etc) But that is just me.
So, I feel that many times, we get so stressed out, even sometimes when we don't even realize it, and many body functions just don't work the way they are supposed to. I spent alot of money and time into the ER, and having blood work done, and everything comes back completley normal. So, I would say, it is more likely nerves, stress, anxiety. For this having happened to your brother when he was 17-and he overcame the condition, I am sure it will pass again this time around-at least once things in his personal life settle a bit.
Hope this was helpul to you in some way, and I hope that everything works out for the both of you, and your family.
I am 30 years old and having the same problem except that just before I vomit I start coughing and I cough so hard that I vomit, It is very pianful and anoying .I have been like this for 2 weeks now and am getting worried and about 3 weeks ago I had a very bad throat infection and now that it's gone I can't seem to stop coughing after I eat, If any one knows why plese tell me
I am exactly the same...as both you golden and chicken legs when stress gets to much for me i just can't eat anything and when i do i just vomit not induced nothing but...before i vomit i cough and cough and then have to sprint to the toilet..it does go away like your brothers case chicken legs but it could go for a while especially if it something that keeps on stressing me out....i am only 18 and i am scared this is going to keep happening
i just want to know is there any way in preventing this?
because i absolutly hate it and my mum is starting to get worried
im doing the same thing right now i know its due to stress because i did this when i was in high schoo as well im 28 now and my fiancee and i have just broken up i haven't been able to keep anything down sence saterday its now tue morning i have been drinking water but anytime i eat it just comes right back up
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.